Heroin Detox: (800) 315-2391 Heroin Rehabilitation: (888) 565-6401 Heroin Addiction Hotline: (800) 303-2482
Short Term Effects of Heroin Use
Heroin is a very destructive illegal drug that can cause severe damage to one's body and mind. No matter whether heroin is smoked, snorted or injected, using heroin can put a person's life at risk. Even the short term effects of heroin have proven to have negative results.
People that use it can easily become addicted to heroin because of the quick acting initial effect it has, producing a feeling of euphoria when used.
According to the National Institute on Drug Abuse, after the initial effects of heroin start to wear off, a person can feel drowsy for hours, their mental function becomes clouded, heart rate slows down, and breathing is slowed.
If you or a loved is using heroin, and think the effects felt during use or shortly after is nothing to worry about, you are wrong. The short term effects of heroin can affect a person's health in numerous ways. It can put their life at risk at any time heroin is being used. Here are some of the common short term effects of heroin to be aware of:
- Euphoric Rush
- Warm Flushed Skin
- Slowed Mental Function
- Slowed Breathing
- Constricted Pupils
- Heart Attack
- Muscle Weakness
Heroin travels to the brain quickly, and although users may feel that pleasurable sense of being relaxed and carefree, the consequences of the additional short term effects of heroin can be extremely dangerous, and life-threatening.
Not all users of heroin are affected in the same way. Other factors that can impact the severity of the short term effects of heroin include the use of additional drugs, whether the user has a medical condition, and even the mood the user is in when using the heroin. Heroin is one of the most commonly abused illegal drugs because of its mind-altering effects.
One of the most serious short term effects of heroin is an overdose. Even first time use, a slight overdose can cause a person's heart to stop. If they are not given emergency care in time, they can die.
According to the National Institute on Drug Abuse, overdose is a deadly consequence that can occur from using heroin. A large dose of heroin depresses the heart rate and breathing to such a degree that the heroin user will not survive unless immediate medical help is given.
Getting Help for Heroin Use
If you or a loved one are worried about the negative short term effects of heroin, but are finding it difficult to stop, you should seek help 800-654-0987 and talk to a substance abuse counselor or heroin medical professional. Continuing to use heroin becomes highly addictive and can be painful if you try to quit abruptly. Even if you have been using heroin for a short time, it can still impact your overall health. To be safe, and stay healthy, getting assistance soon is the best choice to make.